Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 129, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 19, 2017, 5:52 PM CDT for Assumption Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 19, 2017, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Assumption Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WUUS54 KLIX 192252
SVRLIX
LAC007-192315-
/O.NEW.KLIX.SV.W.0129.170819T2252Z-170819T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
552 PM CDT SAT AUG 19 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
West central Assumption Parish in southeastern Louisiana...
* Until 615 PM CDT
* At 551 PM CDT, a severe thunderstorm was located over Belle River,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Belle River, Pierre Part and Bayou Geneve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 2997 9125 2997 9107 2976 9104 2976 9109
2979 9110 2981 9109 2982 9111 2984 9113
2984 9115 2985 9119 2987 9120 2990 9121
2992 9123 2993 9123 2996 9125
TIME...MOT...LOC 2251Z 359DEG 1KT 2987 9116
HAIL...1.00IN
WIND...60MPH
$$
321 follow-up statement
912
WWUS54 KLIX 192323
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
623 PM CDT SAT AUG 19 2017
LAC007-192333-
/O.EXP.KLIX.SV.W.0129.000000T0000Z-170819T2315Z/
Assumption LA-
623 PM CDT SAT AUG 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ASSUMPTION PARISH
HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been allowed to expire.
LAT...LON 2997 9125 2997 9107 2976 9104 2976 9109
2979 9110 2981 9109 2982 9111 2984 9113
2984 9115 2985 9119 2987 9120 2990 9121
2992 9123 2993 9123 2996 9125
TIME...MOT...LOC 2323Z 359DEG 1KT 2986 9116
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:13 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 19, 4:13 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
413 PM CDT Sat Aug 19 2017
.SHORT TERM...
Unsettled air mass in place near the col aloft between ridge axis
running from Texas to north Florida and a trough axis from a long
wave to the north and large TUTT circulation over the east Gulf.
Flow pattern is essentially from the north-northeast for much of
the column allowing for continental heat induced storms to move
into and along axis of deeper low level moisture off the gulf.
Storms have been maintaining steady motions around 15 kt but may
become erratic with outflow interactions the remainder of the
afternoon, including what may become slow movers over the New
Orleans metro area shortly. Outside of rain areas, apparent
temperatures have reached 110-112F ranges but rain cooled areas
drop into the lower 80s. Downburst potential has been rather high
in this environment with some indications on radar of close to 50
kt at times, hence the warnings. Sunday can be a similar situation
with only slow changes to the air mass. The TUTT low will be
moving into the middle Gulf and place the area on the wetter
inflow side, and dragging the col center pretty much over the
forecast area. This will allow for short-lived convection but also
slow moving cells that will tend to be more influenced by
outflows. Temperature forecast is a consensus blend throughout the
forecast package. Monday's diurnal curve was altered for a
flatter, even 1-2 hours of slightly cooler, temperature trend
during the eclipse passage, but still ample daylight to recover to
max temperatures after eclipse ends. Essentially shaved 2 degrees
for the noon hour, 3-4 degrees for 1 pm, then start recovery after
2 pm to get back on typical diurnal trend.
.LONG TERM...
Main feature will be frontal zone that drops from the north but
only gets so far to place the deep south in a compressional
heating and high moisture content situation for higher than normal
rain chances Wednesday through Friday. Temperatures held closer to
climatological normals. 24/RR
&&
.AVIATION...
VFR conditions will prevail at all of the terminals through the
forecast period. Any lingering convection this evening should
quickly die off by 02z. Tomorrow, another round of showers and
thunderstorms should develop in the afternoon hours. Will add VCTS
wording into the forecast to reflect the risk of convective activity
tomorrow. 32
&&
.MARINE...
A persistence forecast remains in place for the coastal waters. The
seabreeze cycle will dominate the local wind field as a broad ridge
of high pressure remains parked over the northern Gulf of Mexico. As
a result, light and variable winds are expected through the day with
an offshore component in the morning shifting to an onshore
component in the afternoon and evening hours. Seas will be fairly
calm at 1 to 2 feet through the period. There will be some
thunderstorm activity each day that will produce locally higher
winds and waves for brief periods of time. 32
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: DSS support for NOHSEP.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or direct
tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 92 73 91 / 20 30 20 40
BTR 75 92 75 91 / 20 30 10 40
ASD 75 92 75 91 / 10 30 10 30
MSY 77 92 77 90 / 20 30 10 30
GPT 76 91 77 89 / 10 30 10 30
PQL 74 93 75 90 / 10 30 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Aug 19, 11:03 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1103 AM CDT Sat Aug 19 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-200415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1103 AM CDT Sat Aug 19 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Afternoon showers and thunderstorms are expected. A few could be strong to possibly severe with damaging downburst winds. Frequent lightning and heavy downpours with localized flooding are a potential as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily afternoon thunderstorms are expected through next week. A few of the storms each day could become strong, producing gusty winds, frequent lightning and heavy downpours that could result in localized street flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, Aug 19, 4:49 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service New Orleans LA 449 PM CDT SAT AUG 19 2017 LAZ059-060-192215- St. Charles-Upper Lafourche- 449 PM CDT SAT AUG 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES... At 448 PM CDT, a strong thunderstorm was located near Luling, or 9 miles southwest of Avondale, moving west at 5 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Bayou Gauche, Paradis, Des Allemands, Luling and Boutte. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2987 9025 2975 9025 2967 9047 2994 9047 TIME...MOT...LOC 2148Z 089DEG 6KT 2981 9031 32
Special weather statement, Aug 19, 4:52 PM CDT, 1 hour before
Special Weather Statement
National Weather Service New Orleans LA
452 PM CDT SAT AUG 19 2017
LAZ046>050-057-058-192245-
Livingston-Iberville-Ascension-St. John The Baptist-West Baton
Rouge-St. James-East Baton Rouge-
452 PM CDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST. JOHN
THE BAPTIST...ASCENSION...ST. JAMES...SOUTHEASTERN WEST BATON
ROUGE...SOUTHWESTERN LIVINGSTON...SOUTHEASTERN IBERVILLE AND
SOUTHWESTERN EAST BATON ROUGE PARISHES...
At 452 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Old Jefferson to Sorrento to Laplace.
Movement was southwest at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Baton Rouge, Denham Springs, Gonzales, Donaldsonville, Plaquemine,
Reserve, Oak Hills Place, Laplace, St. Gabriel, Gramercy, Addis,
Lutcher, Brusly, White Castle, Sorrento, Westminster, Geismer,
Garyville, Shenandoah and Old Jefferson.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3047 9094 3021 9078 3012 9048 2995 9071
3004 9096 3007 9096 3009 9112 3041 9131
TIME...MOT...LOC 2152Z 067DEG 9KT 3038 9098 3019 9086 3010 9047
32Special weather statement, Aug 19, 5:08 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
508 PM CDT SAT AUG 19 2017
LAZ035-036-MSZ068-192300-
East Feliciana-West Feliciana-Wilkinson-
508 PM CDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WEST
FELICIANA...EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND
SOUTHERN WILKINSON COUNTIES...
At 507 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Adams to near Wilson to near
Pride. Movement was southeast at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jackson, Clinton, Wilson, Norwood, Wakefield, Spillman, Fort Adams
and Felps.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3104 9106 3100 9106 3100 9092 3073 9087
3073 9105 3095 9152 3116 9160
TIME...MOT...LOC 2207Z 332DEG 10KT 3108 9149 3093 9117 3071 9101
32Special weather statement, Aug 19, 5:15 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
515 PM CDT SAT AUG 19 2017
LAZ059-066-067-192245-
Lower Terrebonne-Lower Lafourche-Upper Lafourche-
515 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TERREBONNE AND
CENTRAL LAFOURCHE PARISHES...
At 515 PM CDT, a strong thunderstorm was located near Larose, moving
southwest at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Larose, Cut Off, Lockport, Montegut and Chauvin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2950 9067 2955 9063 2956 9057 2958 9061
2977 9045 2973 9036 2970 9036 2969 9035
2969 9026 2937 9040
TIME...MOT...LOC 2215Z 027DEG 20KT 2967 9040
32Special weather statement, Aug 19, 5:24 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
524 PM CDT SAT AUG 19 2017
LAZ046-049-056-057-192315-
Iberville-Ascension-Assumption-St. James-
524 PM CDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ASCENSION...SOUTHWESTERN ST. JAMES...IBERVILLE AND ASSUMPTION
PARISHES...
At 524 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Plaquemine to near Napoleonville.
Movement was west at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Donaldsonville, Plaquemine, Napoleonville, Belle River, St. Gabriel,
White Castle, Supreme, Bayou Geneve, Paincourtville, Bayou Sorrel,
Pierre Part and Belle Rose.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3033 9132 3032 9123 2993 9082 2980 9109
2984 9113 2985 9118 2992 9123 2999 9126
3001 9123 3004 9122 3003 9125 3006 9127
3005 9137 3010 9138 3010 9146 3019 9147
3020 9149 3023 9148 3025 9157 3031 9161
TIME...MOT...LOC 2224Z 073DEG 11KT 3027 9127 2997 9096
32Special weather statement, Aug 19, 5:27 PM CDT, 25 minutes before
Special Weather Statement National Weather Service New Orleans LA 527 PM CDT SAT AUG 19 2017 LAZ059-065-192300- Upper Terrebonne-Upper Lafourche- 527 PM CDT SAT AUG 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TERREBONNE AND NORTHWESTERN LAFOURCHE PARISHES... At 527 PM CDT, a strong thunderstorm was located near Raceland, or 9 miles east of Thibodaux, moving west at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Thibodaux, Schriever, Gray, Raceland, Chackbay and Bayou Cane. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2965 9088 2991 9079 2979 9055 2962 9062 TIME...MOT...LOC 2227Z 107DEG 7KT 2974 9067 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:31 AM CDT | Special Marine Warning | LIX | 29 min | |
| Aug 19, 8:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Aug 19, 9:39 AM CDT | Special Marine Warning | LIX | 66 min | |
| Aug 19, 9:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 19, 10:43 AM CDT | Special Marine Warning | LIX | 32 min | |
| Aug 19, 12:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Aug 19, 12:30 PM CDT | Special Marine Warning | LIX | 45 min | |
| Aug 19, 12:37 PM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 19, 1:02 PM CDT | Special Weather Statement | LIX | Washington | 28 min |
| Aug 19, 1:07 PM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 19, 1:08 PM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 19, 1:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 19, 1:16 PM CDT | Special Weather Statement | LIX | Jefferson | 29 min |
| Aug 19, 1:33 PM CDT | Special Marine Warning | LIX | 42 min | |
| Aug 19, 1:53 PM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 19, 1:55 PM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 19, 1:56 PM CDT | Special Marine Warning | LIX | 49 min | |
| Aug 19, 2:06 PM CDT | Special Weather Statement | LIX | Washington | 39 min |
| Aug 19, 2:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Aug 19, 2:42 PM CDT | Special Marine Warning | LIX | 48 min | |
| Aug 19, 2:45 PM CDT | Special Weather Statement | LIX | Saint Tammany | 45 min |
| Aug 19, 2:48 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 27 min |
| Aug 19, 2:57 PM CDT | Special Weather Statement | LIX | Lafourche | 33 min |
| Aug 19, 2:59 PM CDT | Special Weather Statement | LIX | Jefferson | 31 min |
| Aug 19, 3:16 PM CDT | Special Marine Warning | LIX | 44 min | |
| Aug 19, 3:17 PM CDT | Special Marine Warning | LIX | 43 min | |
| Aug 19, 3:19 PM CDT | Special Marine Warning | LIX | 26 min | |
| Aug 19, 3:19 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 26 min |
| Aug 19, 3:30 PM CDT | Special Weather Statement | LIX | Terrebonne | 45 min |
| Aug 19, 3:32 PM CDT | Special Weather Statement | LIX | Tangipahoa | 28 min |
| Aug 19, 3:33 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 27 min |
| Aug 19, 3:46 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 29 min |
| Aug 19, 3:48 PM CDT | Special Marine Warning | LIX | 42 min | |
| Aug 19, 3:51 PM CDT | Special Marine Warning | LIX | 24 min | |
| Aug 19, 4:02 PM CDT | Special Weather Statement | LIX | Saint Helena | 28 min |
| Aug 19, 4:05 PM CDT | Special Weather Statement | LIX | Terrebonne | 55 min |
| Aug 19, 4:07 PM CDT | Special Marine Warning | LIX | 53 min | |
| Aug 19, 4:23 PM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 19, 4:26 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 34 min |
| Aug 19, 4:49 PM CDT | Special Weather Statement | LIX | Saint Charles | 26 min |
| Aug 19, 4:52 PM CDT | Special Weather Statement | LIX | Ascension, Saint James | 53 min |
| Aug 19, 5:04 PM CDT | Special Marine Warning | LIX | 56 min | |
| Aug 19, 5:08 PM CDT | Special Weather Statement | LIX | East Feliciana | 52 min |
| Aug 19, 5:15 PM CDT | Special Weather Statement | LIX | Lafourche | 30 min |
| Aug 19, 5:24 PM CDT | Special Weather Statement | LIX | Assumption, Iberville | 51 min |
| Aug 19, 5:27 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Aug 19, 5:54 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 36 min |
| Aug 19, 6:20 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.